Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 56, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Jul 22, 2012, 3:31 PM EDT for 5 counties in North Carolina. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2012, 3:31 PM EDT (19:31 UTC)
- Expired
- Jul 22, 2012, 4:30 PM EDT
- In force
- 59 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Storm-based polygon
Counties Carteret County, NC, Craven County, NC, Duplin County, NC, Jones County, NC, Onslow County, NC
The radar
The Morehead City radar (KMHX), 45 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 7.5 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2475 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 747 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
628
WUUS52 KMHX 221931
SVRMHX
NCC031-049-061-103-133-222030-
/O.NEW.KMHX.SV.W.0056.120722T1931Z-120722T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
331 PM EDT SUN JUL 22 2012
THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CARTERET COUNTY IN EASTERN NORTH CAROLINA
SOUTHERN JONES COUNTY IN EASTERN NORTH CAROLINA
NORTHERN ONSLOW COUNTY IN EASTERN NORTH CAROLINA
DUPLIN COUNTY IN EASTERN NORTH CAROLINA
SOUTHEASTERN CRAVEN COUNTY IN EASTERN NORTH CAROLINA
* UNTIL 430 PM EDT
* AT 326 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM ALONG A LINE EXTENDING FROM POTTERS HILL TO
BACHELOR...OR ALONG A LINE EXTENDING FROM 16 MILES NORTHWEST OF
HALF MOON TO 8 MILES EAST OF HAVELOCK...MOVING SOUTHEAST AT 15 MPH.
QUARTER SIZED HAIL AND WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH
THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
MERRIMON...GREAT NECK...
LONG LAKE...MAYSVILLE...
RICHLANDS...
LITTLE LAKE...GREAT LAKE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 0 0...8 8 9...6 8 8 9.... WHEN YOU CAN DO SO SAFELY
&&
LAT...LON 3495 7805 3506 7785 3500 7771 3497 7691
3492 7677 3497 7669 3496 7649 3486 7637
3485 7640 3483 7640 3483 7633 3478 7638
3478 7642 3480 7638 3483 7640 3483 7641
3478 7646 3476 7694 3476 7778
TIME...MOT...LOC 1930Z 291DEG 16KT 3494 7770 3490 7673
$$
51 follow-up statement
126
WWUS52 KMHX 222002
SVSMHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
402 PM EDT SUN JUL 22 2012
NCC031-049-061-103-133-222030-
/O.CON.KMHX.SV.W.0056.000000T0000Z-120722T2030Z/
CARTERET NC-JONES NC-ONSLOW NC-DUPLIN NC-CRAVEN NC-
402 PM EDT SUN JUL 22 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR SOUTHEASTERN CRAVEN...EASTERN DUPLIN...NORTHERN ONSLOW...SOUTHERN
JONES AND NORTHERN CARTERET COUNTIES...
AT 354 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM RICHLANDS TO OPEN GROUNDS FARM...OR ALONG
A LINE EXTENDING FROM 8 MILES NORTHWEST OF HALF MOON TO 10 MILES
NORTH OF BEAUFORT...MOVING EAST AT 20 MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... NORTH HARLOWE...
CATHERINE LAKE...HARLOWE...ELLIS LAKE...CAMP BRYAN...HALF
MOON...DEPPE...STACY...WILLISTON...STELLA....OTWAY...NORTH
RIVER...KUHNS...KELLUM...PUMPKIN CENTER...NEWPORT AND JACKSONVILLE.
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS NOW AND STAY AWAY FROM THE WINDOWS. MANY
LIGHTNING STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY
WINDS. IF YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 0 0...8 8 9...6 8 8 9.
LAT...LON 3495 7805 3506 7785 3500 7771 3497 7691
3492 7677 3497 7669 3496 7649 3486 7637
3485 7640 3483 7640 3483 7633 3478 7638
3478 7642 3480 7638 3483 7640 3483 7641
3478 7646 3476 7694 3476 7778
TIME...MOT...LOC 2001Z 291DEG 16KT 3489 7754 3485 7657
$$
5What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 3:26 PM EDT, 5 minutes earlier.
Area forecast discussion, Jul 22, 3:26 PM EDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
326 PM EDT SUN JUL 22 2012
.SYNOPSIS...
A STALLED FRONT OVER THE AREA WILL MOVE NORTH AS A WARM FRONT
MONDAY. ANOTHER FRONT WILL MOVE INTO THE AREA FROM THE NORTH
WEDNESDAY AND QUICKLY LIFT BACK NORTH WEDNESDAY NIGHT. HIGH
PRESSURE OFFSHORE AND A TROUGH OF LOW PRESSURE INLAND WILL PRODUCE
A SOUTHWEST FLOW OF HOT AND HUMID WEATHER ACROSS THE AREA LATE
NEXT WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 315 PM SUN...CONVECTION HAS BROKEN OUT ACROSS A LINE FROM
ROUGHLY NORTHERN DUPLIN COUNTY EASTWARD TO PAMLICO COUNTY THROUGH
DOWNEAST CARTERET COUNTY. THIS IS COLLOCATED IN AXIS OF RICHER
BOUNDARY LAYER MOISTURE AS INDICATED ON SPC MESOANALYSIS GRAPHICS
AND LAPS DATA. 100 MB ML CAPE HAS INC TO AOA 2500 J/KG EARLY THIS
AFTERNOON...AND WILL CONTINUE TO MONITOR THREAT FOR A COUPLE
SEVERE THUNDERSTORMS CAPABLE OF DAMAGING WIND GUSTS AND MARGINALLY
SEVERE HAIL. THREAT FOR LOCALIZED FLOODING SHOULD STORMS TRAIN
ALONG EAST-WEST BOUNDARY. WILL HAVE LIKELY POPS ACROSS SOUTHERN
ONE THIRD OF FA...JUST NORTH OF CRYSTAL COAST WHERE SEA BREEZE
INTERACTS WITH CENTRAL NC BOUNDARY. HAVE ALSO HIGHLIGHTED THREAT
FOR HEAVY RAIN IN GRIDS THROUGH EARLY EVENING.
CONVECTION WILL WANE BY MID EVENING WITH LOSS OF SOLAR INSOLATION.
WILL SEE SOME PATCHY FOG BREAK OUT...AND POSSIBLY BECOME DENSE IN
SOME PLACES WHERE HEAVY RAIN FELL IF ENOUGH CLEARING TAKES PLACE.
LOWS WILL DROP TO THE LOW 70S INLAND TO UPPER 70S COAST.
&&
.SHORT TERM /MONDAY/...
AS OF 315 PM SUN...SHORTWAVE ENERGY WILL BE A BIT MORE PRONOUNCED
ON MONDAY AFTERNOON...AND DEPENDENT ON TIMING OF NEXT SHORTWAVE IN
FAST UPPER FLOW...COULD SEE ANOTHER ROUND OF MARGINALLY SEVERE
THUNDERSTORMS DURING THE AFTERNOON PEAK HEATING. DEEP SHEAR LOOKS
TO BE A BIT MORE FAVORABLE AS COMPARED TO TODAY. RAISED POPS TO
THE HIGH CHANCE/SCATTERED CATEGORY FOR THE AFTERNOON HOURS. MAIN
THREAT LOOKS TO BE DAMAGING WIND GUSTS.
&&
.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
AS OF 300 PM SUNDAY...NW FLOW ALOFT WILL DOMINATE THE PATTERN FOR
MUCH OF THE PERIOD AS THE REGION REMAINS ON THE PERIPHERY OF THE
CENTRAL US HEAT RIDGE. TEMPERATURES WILL BE A LITTLE ABOVE NORMAL
WITH HIGHS IN THE LOWER TO MIDDLE 90S EXPECTED EACH DAY INLAND.
THE TOUGHEST PART OF THE FORECAST IS TRYING TO FORECAST WITH
DETAIL THE PRECIPITATION CHANCES. THE ATMOSPHERE WILL REMAIN VERY
MOIST AND UNSTABLE WHICH WILL SUPPORT TYPICAL SUMMER TIME DIURNAL
CONVECTION. IN ADDITION TO THAT ANY MID LEVEL PERTURBATION WILL
MOVE SOUTHEAST ACROSS NC AND ENHANCE CONVECTION. THIS TYPE OF
PATTERN IS FAVORABLE FOR MCS DEVELOPMENT UPSTREAM WHICH WOULD THEN
TRACK SE INTO NC TYPICALLY AT NIGHT. HAVE EXTENDED POPS EACH
EVENING THROUGH 06Z TO TRY TO ACCOUNT FOR THIS WITH A PERIOD OF
DRY WEATHER LATE AT NIGHT BUT TRYING TO TIME THESE FEATURES IS
FUTILE FAR OUT IN TIME.
A WEAKENING COLD FRONT IS FORECAST TO PUSH INTO NC LATE TUESDAY
WITH A BRIEF WIND SHIFT TO THE NORTH. THERE IS SOME CONCERN THAT
THIS FEATURE WILL ENHANCE SEVERE POTENTIAL TUESDAY AS THE AIRMASS
AHEAD OF THE FRONT WILL BE HOT WITH READINGS IN THE MIDDLE 90S AND
HEAT INDEX VALUES AROUND 105 DEGREES. THE AIRMASS LOOKS TO BE DRY
AND A LITTLE COOLER WEDNESDAY BEHIND THE WIND SHIFT BUT ALL THE
MOS GUIDANCE STILL WERE FORECASTING HIGHS IN THE 90S ONLY AROUND 3
DEGREES COOLER THAN TUESDAY. TEMPERATURES WARM THURSDAY INTO THE
WEEKEND INTO THE MIDDLE 90S INLAND AS 850 MB TEMPS ARE FORECAST
TO BE >/= 20C. HEAT INDEX VALUES WILL FLIRT WITH THE 105 DEGREE
ADVISORY CRITERIA THRESHOLD THROUGH THIS PERIOD. ANOTHER COLD FRONT
IS FORECAST TO MOVE INTO THE NC AND SLOWLY DISSIPATE NEXT WEEKEND
PERHAPS ENHANCING CONVECTIVE CHANCES AND INTENSITIES.
&&
.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
SHORT TERM /THROUGH MONDAY AFTERNOON/...
A BOUNDARY IS CURRENTLY DRAPED ACROSS THE NORTHER TIER OF THE
CWA...RIDING NORTH OF HWY-64. THIS HAS LEAD TO SOME STRATUS
FORMATION THIS MORNING THAT HAS HAD A HARD TIME
DISSIPATING...ESPECIALLY AT SITE KPGV. THIS SHOULD DIMINISH SOMEWHAT
THROUGH THE AFTERNOON...HOWEVER...WITH CONVECTION STARTING TO
FIRE...CONDITIONS WILL NOT IMPROVE ALL THAT MUCH. THE BOUNDARY
WILL LIFT NORTH YIELDING SWLY FLOW ACROSS ALL TAF SITES BY THIS
AFTERNOON. A SIMILAR PATTERN TO YESTERDAY WILL DEVELOP THIS
AFTERNOON WITH MOIST FLOW AND INSTABILITY IN PLACE. THEREFORE WILL
HAVE PREDOMINATE VFR (WITH EXCEPTION OF KPGV) WITH A PERIOD OF RA
ASSOCIATED WITH THUNDERSTORM DEVELOPMENT THROUGH THIS AFTERNOON
AND EVENING. WITH THESE STORMS VSBYS AND CIGS CAN BE LOWERED TO
MVFR/IFR CONDITIONS. PRECIPITATION ACTIVITY SHOULD TAPPER OFF BY
LATER IN THE EVENING. MODEL GUIDANCE IS HINTING AT FOG/STRATUS
AGAIN TONIGHT...BUT GIVEN THE LACK OF STRATUS DEVELOPMENT THIS
MORNING...WILL ONLY HINT AT THIS POTENTIAL FOR NOW. IF CLEARING
TAKES SHAPE OVERNIGHT THEN THIS POSSIBILITY WILL BE MORE LIKELY.
SOUTHERLY FLOW WILL CONTINUE INTO TOMORROW WITH SCU DEVELOPING IN
THE AFTERNOON WITH SOME LINGERING STRATUS EXPECTED DURING THE
MORNING TIME HOURS.
LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
AS OF 300 PM SUNDAY....PREDOMINATE VFR CONDITIONS EXPECTED
OUTSIDE OF SCATTERED THUNDERSTORMS AND BRIEF EARLY MORNING FOG OR
STRATUS.
&&
.MARINE...
SHORT TERM /THROUGH SUNDAY/...
AS OF 315 PM SUN...EXPECT SW WINDS MAINLY 10-15KT AND SEAS 3 TO 4
FEET REST OF THIS AFTERNOON IN THE CONTINUED MODERATE SW FLOW WITH
A FEW 5 FOOTERS CONFINED TO THE OUTER WATERS. SLIGHT DECREASE
EXPECTED IN WINDS/SEAS OVERNIGHT AS THE PRESSURE GRADIENT RELAXES
A BIT ALONG THE COAST. THERMAL TROUGH WILL STRENGTHEN INLAND ON
MON AFTERNOON...IN TANDEM WITH SHORTWAVE DIVING IN FROM THE NW.
THIS WILL INC GRADIENT TO NEARLY 20 KT BY LATE AFTERNOON WITH SEAS
BUILDING TO 5 FEET ACROSS CENTRAL/SOUTHERN WATERS.
LONG TERM /MONDAY THROUGH THURSDAY/...
AS OF 300 PM SUNDAY...SW WINDS WILL INCREASE AHEAD OF AN ADVANCING
COLD FRONT MONDAY TO 20 KT WITH HIGHER GUSTS AND WILL CONTINUE
THROUGH TUESDAY EVENING. THE MODERATE SW FLOW WILL PRODUCE SEAS TO
5-7 FT OVER THE SOUTHERN AND CENTRAL WATERS BEGINNING MONDAY NIGHT
AND CONTINUING INTO TUESDAY NIGHT. CONDITIONS ARE THEN FORECAST TO
DIMINISH BELOW ADVISORY LEVELS WEDNESDAY WITH A BRIEF WIND SHIFT
TO THE NORTH. WINDS WILL BECOME SOUTHERLY AGAIN WEDNESDAY NIGHT.
THE SOUTHERLY FLOW WILL INCREASE AGAIN LATE THURSDAY AND FRIDAY
AHEAD OF THE NEXT APPROACHING COLD FRONT WITH A RETURN TO SMALL
CRAFT ADVISORY CONDITIONS POSSIBLE ON FRIDAY.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...BEACH HAZARDS STATEMENT UNTIL 8 PM EDT THIS EVENING FOR NCZ095-
103-104.
MARINE...NONE.
&&
SYNOPSIS...TL
NEAR TERM...TL
SHORT TERM...TL
LONG TERM...JME
AVIATION...TL/LEP
MARINE...JME/TLHazardous weather outlook, Jul 22, 11:16 AM EDT, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1116 AM EDT SUN JUL 22 2012 NCZ103-104-231530- OUTER BANKS DARE-OUTER BANKS HYDE- 1116 AM EDT SUN JUL 22 2012 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. BEACH HAZARDS STATEMENT. SCATTERED SHOWERS AND THUNDERSTORMS WILL BRING A THREAT FOR DAMAGING WIND GUSTS AND LOCALLY HEAVY RAIN AGAIN TODAY. MINOR FLOODING MAY RESULT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ029-044>047-079>081-090>094-231530- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO- 1116 AM EDT SUN JUL 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL BRING A THREAT FOR DAMAGING WIND GUSTS AND LOCALLY HEAVY RAIN AGAIN TODAY. MINOR FLOODING MAY RESULT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ095-231530- CARTERET- 1116 AM EDT SUN JUL 22 2012 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING NORTH OF CAPE LOOKOUT... ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING SOUTH OF CAPE LOOKOUT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. BEACH HAZARDS STATEMENT. MODERATE RIP CURRENT RISK. SCATTERED SHOWERS AND THUNDERSTORMS WILL BRING A THREAT FOR DAMAGING WIND GUSTS AND LOCALLY HEAVY RAIN AGAIN TODAY. MINOR FLOODING MAY RESULT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ098-231530- ONSLOW- 1116 AM EDT SUN JUL 22 2012 ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. SCATTERED SHOWERS AND THUNDERSTORMS WILL BRING A THREAT FOR DAMAGING WIND GUSTS AND LOCALLY HEAVY RAIN AGAIN TODAY. MINOR FLOODING MAY RESULT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 22, 1:51 PM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
151 PM EDT SUN JUL 22 2012
NCZ090>093-221845-
CRAVEN-DUPLIN-JONES-LENOIR-
151 PM EDT SUN JUL 22 2012
...A LINE OF SCATTERED STRONG THUNDERSTORMS WILL MOVE ACROSS
PORTIONS OF CRAVEN...DUPLIN...JONES AND LENOIR COUNTIES THROUGH 245
PM EDT...
AT 150 PM EDT...DOPPLER RADAR INDICATED A SCATTERED LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM WYSE FORK TO BOWDENS...OR
ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF KINSTON TO 6 MILES
NORTHWEST OF WARSAW...MOVING EAST AT 10 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...BOWDENS...WYSE
FORK...WOODINGTON...DOVER...ALBERTSON...DEEP RUN...WOODINGTON.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
&&
LAT...LON 3518 7794 3517 7792 3515 7790 3518 7784
3520 7784 3530 7749 3521 7702 3491 7805
3496 7816 3508 7816 3509 7818 3511 7818
TIME...MOT...LOC 1750Z 279DEG 10KT 3523 7749 3507 7813
8Special weather statement, Jul 22, 2:09 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
209 PM EDT SUN JUL 22 2012
NCZ093-094-221915-
CRAVEN-PAMLICO-
209 PM EDT SUN JUL 22 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS PAMLICO AND CRAVEN COUNTIES
THROUGH 315 PM EDT...
AT 209 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
BRIDGETON...OR ABOUT OVER JAMES CITY...MOVING EAST AT 20 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE FAIRFIELD HARBOR...
REELSBORO...GRANTSBORO...ALLIANCE...BAYBORO...STONEWALL.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS. MANY LIGHTNING
STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY WINDS. IF
YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.
&&
LAT...LON 3500 7688 3501 7689 3502 7693 3507 7700
3504 7698 3502 7698 3505 7711 3521 7703
3520 7656 3517 7662 3517 7660 3518 7658
3501 7670 3497 7677
TIME...MOT...LOC 1809Z 277DEG 18KT 3512 7698
2Special weather statement, Jul 22, 2:43 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
243 PM EDT SUN JUL 22 2012
NCZ090>094-098-221930-
CRAVEN-DUPLIN-JONES-LENOIR-ONSLOW-PAMLICO-
243 PM EDT SUN JUL 22 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS PAMLICO...CRAVEN...DUPLIN...
ONSLOW...JONES AND LENOIR COUNTIES THROUGH 330 PM EDT...
AT 243 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM JASPER TO MAGNOLIA...OR
ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST OF NEW BERN TO 6 MILES
SOUTH OF WARSAW...MOVING EAST AT 20 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...PHILLIPS
CROSSROADS...LIMA...BELLAIR...TRENTON...FOREST...NEW BERN.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS. MANY LIGHTNING
STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY WINDS. IF
YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.
&&
LAT...LON 3490 7815 3499 7816 3517 7791 3516 7790
3518 7785 3522 7784 3528 7775 3525 7722
3513 7673 3505 7698 3507 7700 3505 7699
3476 7793 3486 7817
TIME...MOT...LOC 1843Z 286DEG 17KT 3519 7721 3491 7806
2Special weather statement, Jul 22, 3:11 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
311 PM EDT SUN JUL 22 2012
NCZ090-092-098-222015-
DUPLIN-JONES-ONSLOW-
311 PM EDT SUN JUL 22 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS DUPLIN...ONSLOW AND JONES
COUNTIES THROUGH 415 PM EDT...
AT 310 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
POTTERS HILL...OR ABOUT 19 MILES NORTHWEST OF HALF MOON...MOVING EAST
AT 25 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...TAYLORS
CORNER...PETERSBURG......RICHLANDS...COMFORT...DEPPE...MAYSVILLE AND
POTTERS HILL...BEULAVILLE.
HAZARDS INCLUDE...
NICKEL SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
&&
LAT...LON 3509 7781 3509 7775 3502 7775 3501 7773
3507 7760 3503 7710 3500 7710 3483 7714
3479 7715 3479 7717 3477 7715 3476 7716
3491 7785
TIME...MOT...LOC 1910Z 280DEG 22KT 3498 7771
8Local storm report, Jul 22, 3:17 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
317 PM EDT SUN JUL 22 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM HAIL 1 SSE PHILLIPS CROSSROA 35.06N 77.44W
07/22/2012 E1.00 INCH JONES NC PUBLIC
MOTORIST OBSERVED QUARTER SIZE HAIL ALONG HWY-58
OUTSIDE OF PHILLIPS CROSSROADS
&&
EVENT NUMBER MHX1200335
PAGANOThe office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 8:28 PM EDT | Areal Flood Advisory | MHX | Dare | 92 min |
| Jul 21, 8:41 PM EDT | Special Marine Warning | MHX | 34 min | |
| Jul 21, 8:47 PM EDT | Special Weather Statement | MHX | Washington | 43 min |
| Jul 21, 9:33 PM EDT | Special Weather Statement | MHX | Washington | 27 min |
| Jul 22, 11:22 AM EDT | Beach Hazards Statement | MHX | 9 hr | |
| Jul 22, 1:51 PM EDT | Special Weather Statement | MHX | Lenoir | 54 min |
| Jul 22, 2:09 PM EDT | Special Weather Statement | MHX | Pamlico | 66 min |
| Jul 22, 2:43 PM EDT | Special Weather Statement | MHX | Craven, Duplin, Jones, Lenoir | 47 min |
| Jul 22, 2:47 PM EDT | Severe Thunderstorm Warning | MHX | Craven, Jones, Onslow | 43 min |
| Jul 22, 3:11 PM EDT | Special Weather Statement | MHX | Jones | 64 min |
| Jul 22, 3:41 PM EDT | Special Marine Warning | MHX | 49 min | |
| Jul 22, 4:14 PM EDT | Areal Flood Advisory | MHX | Craven | 91 min |
| Jul 22, 4:23 PM EDT | Special Marine Warning | MHX | 52 min | |
| Jul 22, 4:30 PM EDT | Special Weather Statement | MHX | Lenoir | 60 min |
| Jul 22, 4:31 PM EDT | Severe Thunderstorm Warning | MHX | Carteret | 44 min |
| Jul 22, 4:39 PM EDT | Severe Thunderstorm Warning | MHX | Duplin, Jones, Lenoir, Onslow | 66 min |
| Jul 22, 5:26 PM EDT | Special Weather Statement | MHX | Hyde | 49 min |
| Jul 22, 5:35 PM EDT | Special Weather Statement | MHX | Beaufort | 55 min |
| Jul 22, 5:43 PM EDT | Special Marine Warning | MHX | 62 min | |
| Jul 22, 5:51 PM EDT | Special Weather Statement | MHX | Hyde | 39 min |
| Jul 22, 6:06 PM EDT | Special Weather Statement | MHX | Pitt | 54 min |
| Jul 22, 6:50 PM EDT | Special Weather Statement | MHX | Dare | 40 min |
| Jul 22, 7:34 PM EDT | Special Weather Statement | MHX | Tyrrell | 41 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.